Welcome! Log in or Register

Sainsbury's Dispersible Aspirin Tablets

  • image
7 Reviews

Brand: Sainsbury's / Dosage Form: Tablets

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    7 Reviews
    Sort by:
    • More +
      14.04.2013 20:37
      Very helpful
      (Rating)
      10 Comments

      Advantages

      Disadvantages

      An effective and affordable aspirin

      I have suffered with headaches throughout my lifetime with my GP's diagnosis being that they are tension headaches caused by stress. As a result, I was sent away with the recommendation to take pain killers as and when required. Unfortunately, the majority of tablets that I tried wouldn't touch the pain and my husband suggested aspirin; a product that I had never previously taken.

      As my husband is regularly prescribed aspirin to thin his blood to prevent clotting due to a heart condition, he offered me one of his dispersible 75 mg tablets, which was highly effective and relieved me of my headache within approximately twenty minutes of taking. Consequently, I decided to make my own purchase with this review discussing those manufactured for Sainsburys with the packaging being significantly updated from the image displayed above.

      Whilst the aspirin are also available in a normal tablet format I opted for the dispersible, as I experience great difficulties with swallowing pills, as they tend to get stuck in my throat. We are presented with sixteen tablets with each offering a 300 mg strength, which seemed rather high, particularly when making a comparison with those that my husband is prescribed with just one relieving my headache. The tablets are contained within a cardboard box and I was pleased to note that Braille was included on the reverse side.

      Contained inside the box are two foil blister style strips with each containing eight aspirin tablets, which are considerably large similar to that of Paracematol. Accompanying the tablets is a double sided leaflet, which provides the consumer with a considerable number of do's and don'ts and it is advisable to thoroughly read the information prior to taking any of the medication. I would point out that the leaflet strongly urges that a discussion should initially take place with your GP prior to taking and I must admit this is not something that I did.

      Once establishing that the aspirin were safe for me to take, particularly as I am on other medication due to a number of health conditions, I attempted to pop out one of the white circular tablets. I found this a little difficult, as the foil covering is quite thick and as a result, my first attempt resulted in the aspirin partially crumbling, so it was a case of using my finger nail to pierce the foil when taking further doses.

      As directed, I dropped the tablet into a medicine cup, which contained a small amount of water where it took a few minutes to dissolve although this wasn't as effective as I had anticipated, as when attempting to swallow, there was a layer of sediment remaining on the bottom of the cup. Whilst the aspirin wasn't particularly favourable to the taste buds, I cannot admit to it being too unpleasant with the after taste lingering for quite a while afterwards.

      I found the aspirin to be fairly rapid in offering pain relief and when I initially began taking them they were highly effective. However, I began to become concerned when I realised that I was taking them far too often and I am of the opinion, that some of the pain in my head was as a result of my body being accustomed to the ingredients. I also found the recommended dosage to be quite alarming as adults, the elderly and children over the age of 16 years are directed to take one to three tablets with water every four hours.

      The leaflet goes on to say that no more than four doses should be taken in twenty four hours, therefore a total strength of 1,200. I have carried out quite a lot of research in relation to the effects of aspirin where a dose of 75 mg is recommended on the advice of a GP for specific medical conditions such as following a heart attack or stroke. As I was taking far too many (although within the recommended dosage as per the leaflet) and became concerned about the potential damage I could be causing my body, I have since ceased taking aspirin on a regular basis and have turned to a natural remedy named Tiger Balm.

      Whilst I am not dismissing aspirin, particularly as it is effective for relieving pain, it should not be taken over a long period without initially consulting a GP. However, my rating will be based on Sainsburys Dispersible Aspirin and how effective they are in addition to their ease of use. Due to the tablets not effectively dissolving and the difficulties in removing them from the foil strip, I feel a four star rating to be appropriate. The tablets are very affordable where they cost just 25p for a box of sixteen.

      I hope you found my review useful and thanks for reading.

      Comments

      Login or register to add comments
      • More +
        22.12.2010 10:09
        Very helpful
        (Rating)
        1 Comment

        Advantages

        Disadvantages

        Good for those who find it hard to swallow

        Pain, pain what's it good for? Well it means your alive and functioning but that's on a better than being dead scale of discomfort. Pain literally is the way the body tells the mind that something is wrong, that's true pain anyway, that's the pain of cutting yourself whilst washing up or stubbing your toe on the bedroom wardrobe. Aspirin takes care of the other stuff, the pain which is more discomfort or a headaches.

        Aspirin is the oldest form of pain relief, it's formal name is salicyclic acid and is a component of willw bark so when you read those historical novel's where the wise woman always dishes out willow bark tea then she is giving the person a mild version of aspirin. Aspirin has been made by the German company Bayer (of Bayer Leverkusen) since the 1900's.

        Anyway that's the hsitorical aspirin, aspirin as a drug is still being investigated for it's positive effects on heart disease and helping sufferers of arthritis. The uses of aspirin are still being explored and it has been suggested that anyone over the age of 50 should take a very mild aspirin every day to help vitality.

        However, aspirin in most households is the first port of call when we have a cold or sometimes if we have a bit of a hangover. The pain relief given by aspirin is usually quick and lasts for several hours, they come in capsule form and a dispersable version.

        I have a problem when it comes to swallowing capsules, for some reason I find smallowing them nearly impossible even with water and they make me feel a little sick immediately after taking them. So we tend to get capsules for my wife and dispersable for me, sainsbury's dispersable tablets come in large white tablets which disssolve quickly in a glass of water.

        I have to say that I don't particularly like the taste of aspirin so I tend to dissolve the tablets in about half a pint of water, whether this is a good idea or not is a matter of conjecture. Yes you have to drink more of the aspirin water to get the dose required but the bitter taste isn't quite so strong.

        I take 2 tablets every 4 hours if needed, but tend to find that one dose sorts me out and if I need more than that suggests something more serious than a cold is going on. Dispersable aspirin are essentials in this house and as they only cost a couple of pounds for a pack of 16 tablets then they last for long periods.

        Comments

        Login or register to add comments
        • More +
          08.10.2010 22:33
          Very helpful
          (Rating)
          6 Comments

          Advantages

          Disadvantages

          A fantastic multi tasking product

          Don't worry I didn't make a mistake in the title; I am reviewing Sainsburys Dispersible Aspirin. If you have read any of my other reviews you've probably seen me mention on quite a few occasions that I have problems with blemishes and spots. I have spent hundreds if not thousands of pounds over the years on various different products and kits that make big promises but rarely deliver.

          A few years ago I came across a post on a forum that talked about aspirin mask recipes and ended up clicking out of curiosity to see how a painkiller could be made in to a face mask. It turns out aspirin is a beta-hydroxy acid or a BHA, an ingredient that is regularly used in many different skin care products specially formulated for acne and blocked pores. Beta-hydroxy acid is referred to as salicylic acid in cosmetic products and it works at helping to reduce acne and spots by causing the surface of the skin to shed more rapidly and also by opening blocked pores and neutralizing the spot causing bacteria within. If you have a similar skin type to my own and buy products to help with the problem, chances are you've probably purchased something with salicylic acid in it at some point.

          I have purchased quite a few BHA products over the years and have found them to very effective. Particularly products in the higher end brands like Avene and Peter Thomas Roth which tend to use higher concentrations that therefore do a better job. After reading the post on the aspirin mask I decided to give it a go, mainly because I so curious to see if it worked and also because I happened to have a pack of sainsburys dispersible aspirin lying around. There are loads of different recipes and combinations for the mask on the net but since it was the first time I was trying it I decided to opt for the simple version and just use plain aspirin.

          What you're supposed to do is just dissolve three or four aspirin in about a tablespoon of tepid water. You can mix more or less water depending on the consistency you want and you can also use regular non dispersible or coated tablets but you'll have to grind these up before you mix them with water. I've found the best way to do this is between two spoons but it doesn't matter as long as you get a pretty fine powder at the end of it. Once you have your dispersible aspirin mixture made up you need to start spreading it on your face, what you want to end up with at this point is a thin film that covers your whole face. Make sure you're careful when doing this to keep the mixture away from eyes and I also leave the area under my nose uncovered because the mix turns quite powdery when it's dry and it's not pleasant if it goes up your nose.
          After about ten minutes you can start to remove the mask, I sometimes leave it longer or take it off sooner depending on how much spare time I have. The best way to do this is just by adding more clean water in to the mix on your face and gently washing it off. Some people like to use the remnants of the mask as a scrub but I personally don't do this as I find the bits too rough. Don't forget to be careful with the eye area again when you're removing the mixture, it really hurts if you get any of the bits in your eyes! After I've removed the bulk of the mask I normally finish off with a clean wash/face cloth just to pick up any stray bits and then pat my face dry and put on any treatments and moisturisers.

          What you're left with after is soft, smooth skin that looks more even and less red and feels cleaner. The aspirin mask has been part of my skin care routine since I discovered it and I would actually go as far as saying it's one of if not the best face mask I've ever used. It's worked wonders on my pores and skin texture and if it's the first thing I turn to if I'm having a particularly hard time with my skin. Apart from the great results it gives, another fantastic plus with the aspirin mask if the price. There aren't many products out there as effective as this one for under a pound.

          To keep this on topic I just want to go back to the main use of the product that I'm reviewing here and its pain killing capabilities instead of just rambling on about what I normally use them for. I have used quite a few various different own brand dispersible aspirin tablets and have found Sainsburys to be the best because they tend to dissolve quickly and more importantly properly which is handy for both the mask and when you need them for pain relief. I hate dispersible tablets that don't actually dissolve properly and leave those nasty lumpy bits at the bottom of the glass. I have used them for quite a few different ailments such as headaches, cold relief etc and have found them to pretty effective at relieving pain. If I'm having a particularly hard time with pain and I need something stronger I generally use anadin but for minor aches and pains these aspirins normally do the trick. Taste wise these aren't pleasant but that's normally the case with most dispersible tablets. The price is great; I think I managed to pick these up for around 20p for 16 so no complaints in that department. Overall they do a good job at killing pain and are cheap enough to have a pack lying around in case someone needs painkillers and finds it difficult to swallow pills. As I said above I normally have them around for other purposes which this particular brand works well for too since they dissolve quickly.

          Overall Sainsburys Aspirin tablets are cheap and effective and for me, a multi purpose product that I'm never without. Next time you're at Sainsburys pick up a pack and try out the face mask and if you don't like it you can always use them when you next have a headache.

          Comments

          Login or register to add comments
          • More +
            08.09.2010 07:46
            Very helpful
            (Rating)

            Advantages

            Disadvantages

            ainsbury's Dispersible Aspirin 300mg Tablets

            You can tell the difference: Sainsbury's Dispersible Aspirin 300mg Tablets

            You would never think there would be a big difference in Aspirin but unfortunately there is. Aspirin works fine for me with one brand but the other one sometimes just don't work. Luckily the Sainsbury Dispersible Aspirin 300mg Tablets do work for me and is one I normally buy now. These are tablets that dissolve in water which makes them perfect for me since I hate swallowing tablets.

            The Aspirin tablets are for the use when you have a mild or moderate pain of headaches, migraine and neuralgia but also for the relief of colds, flu and feverishness. I normally use aspirins in case of a headache because I don't really have strong headaches but more mild ones that stay with me during the day.

            You can get these tablets at Sainsbury's for 20p and you get 16 tablets. The tablets are 300mg and dissolve in water. The dissolving in water goes quiet quickly and didn't had to wait for long. Within around 10 to 20 seconds the tablets where dissolved.

            Following the instructions you need to take a maximum of 3 tablets each time and you can take them every 4 hours until the pain or symptoms are gone but don't exceed the 4 servings in a period of 24 hours. Since they dissolve, taking them is very easy but they do have a slight aftertaste which I never like, but nothing really bad.

            I prefer the Sainsbury's Dispersible Aspirin 300mg Tablets since they are easy in use and also cheap but most important they work. Normally I can feel the effect within 30 minutes and my head starts to clear up. Not often I have to take another 3 tablets after 4 hours but that's normally on a bad day.

            I have only used these Sainsbury's Dispersible Aspirin 300mg Tablets in case of a headache so you can't say if they work in case of flu or anything else but I really prefer them and these are the ones I normally buy now.

            Comments

            Login or register to add comments
          • More +
            21.12.2009 15:17
            Very helpful
            (Rating)
            2 Comments

            Advantages

            Disadvantages

            Cheap and cheerful and will get rid of mild, but niggling pain.

            I hate being in any sort of pain, obvious as that might sound. Some of us can bear a headache till such times as we can get to a chenist for some painkillers, or simply till it goes away. Others might be able to put up with a spot of toothache.

            Not me!

            Any pain and my concentration goes right out of the window. As I spend most of my working life in front of a keyboard, I find I do get a headache or eye strain now and again, and I always make sure I have some sort of pain relief to hand.

            Pain killers have become more expensive over the last few years. I have also noticed them being advertised on the television a lot more. I have a theory that painkiller manufacturers are taking advantage of the massive tooth decay (and ultimately pain) suffered in the UK due to the NHS dental (or lack of) fiasco - but that huge discussion is for another day.

            Aspirin seems to be the cheapest (but least effective) painkiller on the market. Aspirin is great for those mild headaches or toothache you might have which are niggling and spoil your concentration, but haven't become full blown pain. Anything above that 'niggling' pain level and you are looking at paracetamol, nurofen, ibuprofen etc.

            These aspirins from Sainsburys are cheap (about 20p for 16 if I recall correctly). Generally you only need two to see a mild headache off for the rest of the day. They are also soluble. so for those that find pills difficult to swallow, just pop these in a small glass of water. There really isn't too much to say about the simple aspirin, though these are cheap and they work.

            What I will say about these is:- don't even think about 'curing' a hangover with these. The best cure for a hangover is a lie-in, a bacon sandwich, hot sweet tea. a bottle of Irn Bru and lots of TLC. I actually made a typing mistake (Freudian slip) writing this sentence which read "hot sweet TLC" - on second thoughts some "hot sweet TLC" ain't too bad a cure for a hangover, if you get my drift ;)

            Back to the aspirin though: to summarise - cheap and cheerful and will get rid of mild, but niggling pain.

            Comments

            Login or register to add comments
            • More +
              19.10.2009 13:47
              Very helpful
              (Rating)

              Advantages

              Disadvantages

              4 stars

              Intro
              ------
              After completing my usual sunday session in the gym yesterday, i noticed that i had completely knocked my neck out of kilter! Only being able to see to the right and look down and not up!

              Obviously, this was not good, especially as i had a big night lined up with friends at University. Therefore, i thought that getting some aspirin down me had to be the best option.

              I popped to the local Sainsburys, where i found this product.


              The product
              ---------------
              The box contains 16 aspirin tablets and is part of the Sainsburys range. I had used a variety of different painkillers from supermarkets before, and therefore did not hold out much hope of any effective pain relief.


              The price
              -----------
              However, this was what took my notice. At just 19p for 16 tablets, i didn't think i could really go wrong. I certainly was not going to pay the £3.24 for the branded product which is essentially the same.

              Therefore, i quickly bought the product, left the store, and took 3 tablets!


              Dosage
              ---------
              It says on the box to take a maximum of 3 tablets, 4 hourly. However, you must not exceed 4 servings of the product in any 24 hour period.

              I believe that when a painkiller product say take up to a number, you should take that number, as nobody wants marginal pain relief do they, you want as much as you can get when you are in pain.


              Did it work?
              --------------
              Yes, after about 30 minutes i began to feel a lot less sore. Obviously, being conscious that i had only masked the pain i was careful not to stretch the neck too much, but it did seem a little better.

              This lasted for about 2 hours, when the aspirin wore off. I think this is definately the downside of this product. I spent the further 1.5 hours until another tablet could be taken in absolute agony, and i think this is where the price difference is possibly justifiable.


              Summary
              -----------
              Therefore, this is cheap, and did relieve pain. However, not for the entirety of the dosage window, meaning that you are left for some time in quite considerable pain, which is not really what you want after taking painkillers.

              I think that if you want effective pain relief for a longer period of time, then it would probably be best to buy the branded product!

              Comments

              Login or register to add comments
            • More +
              05.06.2009 22:30
              Very helpful
              (Rating)
              20 Comments

              Advantages

              Disadvantages

              Worth the money

              When it comes to aches and pains I really do suffer with them on and off. This is why I have boxes and tubs and tubes all over the place of pain killers. For my serious problems like my eating disorder and ongoing spine problem I'm diagnosed with medication from the Dr's but in conjunction with that I am allowed to take pain killers along with these things and of course I do suffer usual aches and pains as well such as migraines, neck ache, general back pain and period pains etc. I have worked my way through different drugs and not found many to be very beneficial even extra strong pain killers which has led me up the path to trying out aspirin pills lately.

              The Packaging....

              White and yellow square box with silver, white and black writing and on the front I'm told it is Sainsbury's Dispersible Aspirin 300mg Tablets and that they are an effective pain reliever and that the box contains 16 tablets and finally there is a picture of two fizzing tablets on there. On the back of the box I'm told that what they can be used to treat and given dosage instructions, warnings are given as is storage information, ingredients are listed, contact details for Sainsbury's are given and finally there is a bar-code on there. Nice enough informative packaging....this is. Inside the box there are two trays of 8 small tablets and on the back they are foil sealed in and I'm told clearly what they are.

              What They Can Be used For.... Moderate Pain....

              Headaches
              Migraine
              Neuralgia
              Toothache
              Sore Throat
              Period Pains
              Sprains
              Colds & Flu
              Strains
              Rheumatic Pain
              Sciatica
              Lumbago
              Muscle Aches
              Fibrosis
              Joint Swelling & Stiffness
              Aches & Pains

              Dosage Instructions....
              For oral only.

              Adults, the elderly and children over 16 years:

              1-3 tablets to be dispersed in water every 4 hours, or as directed by your doctor. Not more than 4 doses in 24 hours. A lower dose is recommended for the elderly.

              Do not give to children aged under 16years, unless on the advice of a doctor. If symptoms persist for more than 3 days consult you doctor.

              Taking the....

              Well all you do is decide how many pills you want to take first off. Personally I take 3 to try and do the job properly than mess about with doses! I basically stick 3 of the small white none fragrant pills into a cup of water and they fizzle and fizz away and then that noise stops alot when dispersed and then I give the liquid a quick stir and knock it back in a gulp as quick as possible to get it over and done with lol.

              I won't lie and say it's nice as it isn't but it isn't vile either just a bit salty really but the taste fades immediately really anyway.

              Do They Work?....

              Depends on the pain you have of course and we're all different! For me I find them to work quicker than many other pain killers I have tried in the past because I don't have to wait for them to dissolve in my stomach so they can get to work straight away! I find them great for sore throats and cold/flu problems and great on general aches and pains and amazing on my terrible period pains, reliving cramps almost immediately. They don't really touch migraines though, but again they are fine for headaches and general ear and neck pain type of thing.

              At 19p a packet (only in Sainsbury's) I really think these are worth a try to see how you personally get on with them and you've not alot to lose really. They are easy to use and don't taste putrid and at this price in my opinion..are worth a go!

              Comments

              Login or register to add comments
                More Comments
            • Product Details

              Pain Relief